One thing to keep in mind is that pain management is to get your pain levels under control so that you aren't in terrible pain all the time. In many cases they can make you comfortable but not take the pain away completely. It depends on the doctor's philosophy, but that's what I've learned from the two PMPs that I've been to.
I really hope you get your pain under control. I hope you continue to post and keep us updated about your journey through pain management.
PS. We've all done it, but one thing to learn about pain management is not taking all your meds, more than you're supposed to and assuming or hoping that the doctor will refill as soon as you run out. Most of the time they give us a certain number and say "That's it" for the month. It's up to us to make it last. There are lots of rules and conditions that we have to deal with when going to a PM, but once you get into it, it gets easier.
Best of luck!
thank you all for the very informed feedback. i havent looked into pain management but ill make sure to discuss it with my doctor, she did finally discontinue vicodin for me so i guess ill have to learn to manage this pain, i have tried so much physical therapy, but i can only try whatever they tell me to go ahead and try.... the migraines werent replacing any of my original pain... but thankfully all the feeling sick and migraines are all gone, but now im just left with the original pain... i just really want it to be gone and the doctors dont even know what exactly is the pain they only have a theory of it but they havent proven anything...but again thanks for everything...
Thanks for adding the additional information. I so think you are experiencing withdrawal symptoms.
Do I understand you correctly that you reached the end of your refills? You should not have been able to get them filled early so I am still a bit confused.
Please consult your physician. I agree that short acting narcotics are not as effective at controlling long term chronic pain. A PMP should be able to help with your pain management. Have you consulted one?
I am sorry that you have to experienced uncontrolled pain. What options have you tried?
Do you go to a PM doctor to help you with your pain? If not, maybe you can find one to help you.
Hi Carlos: Welcome to the forum. May I ask if you still have the pain from the original injury or has it been replaced with the migraines? Sometimes, you do get rebound pain when you stop the med. If your original injury is still bothering you, you need to go back to your doctor.
However, if the original injury is healed, and the migraines just began, I'd suggest the addiction substance abuse forum as well.
Thanks for all the feedback... well first off I stopped the vicodin cuz I ran out and used up my 3 refills already .... I used to take at least 6 pills a day and I believe the dosage was 500 mg/5mg ... and my chronic pain isn't gone now I feel it a lot more which is killing me... I been off pills for 4 days and I started feeling this.... and I now its nearly impossible for me to sleep
My first question would be how long has it been since you last took a percocet or a Vicodin? If you are still in a 3-4 week time frame it could very well be withdrawal symptoms. If this is the case it should subside soon. If not contraindicated you might want to try some OTC pain relievers. I'm told warm baths, a healthy diet and exercise helps. As suggested above drink plenty of fluids like water and juice drinks. Avoid all the new buzz power drinks and limit your caffeine intake.
I'm assuming your healing is done and you no longer require narcotics to control your pain. I am happy is this is true. Some times ppl take opiates longer than required and they get into nothing but problems. So good for you.
If it has been over 3 weeks since you stopped taking an opiate and these symptoms are continuing you may want to consult your physician. In fact that may be a god idea anyway. You never want to assume that you have this or that without a clinical examination to rule out other possibilities.
I hope you are soon feeling better. I will look forward to hearing from you soon.
I agree to post on the substance abue form they always have some great ideas. It does sound like you are going thru withdrawls but I am not a dr.
why did you stop the meds?
Hope you feel better soon and best of luck to you
First off welcome to our forum. As you may know, we are not doctors but people who deal with chronic pain and we share information with each other. I've never experienced this myself but it sounds as though you may be experiencing withdrawl symptoms from being on the vicodin and the percocet. Many people explain it takes no time for your body to get adjusted to the vicodin and/or percocet and you should not feel bad about what's happened to you. I've heard from people that some of the withdrawl systems are headaches, sweating, not being able to sleep, and upset stomach. The good news is that it does go away fairly soon ( I think.) How long have you been off the vicodin and percocet? What strength were you taking, and how many were you taking per day? You may just be the kind of person that body got used to taking the medication pretty quick and now it's just withdrawing.
Not that you have a substance abuse problem, but I think there is an area on here that may have some tips on helping you get through this quicker. I know your supposed to keep hydrated and to get plenty of sleep and eat, but I don't know much more after that, I'm sorry to say. I know that there will be other people that will offer some better advice for you so please keep your eye on this site and people will give you some better advice.
I hope you feel better soon! Until then, take care!!
How long have you been of the pain medicine? You may be going through withdrawls. If you check out the Health Pages on the Addiction forum, you will find some really good information. Sure hope you feel better soon.